MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL (SINGAPORE) BD INSYTE ¿ IV CATHETER WINGED; INTRAVASCULAR CATHETER

BECTON DICKINSON MEDICAL (SINGAPORE) BD INSYTE ¿ IV CATHETER WINGED; INTRAVASCULAR CATHETER
Catalog Number 381344
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/31/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that while a nurse was attempting to remove a bd insyte ¿ iv catheter winged, it seemed to stick inside the vein making it difficult to remove.An anesthetist extracted it finding ¿white traces¿ of glue on the catheter.There was no report of exposure, injury or medical intervention.
 
Additional Manufacturer Narrative
Investigation summary: 1 used actual sample and 1 unused representative sample were returned for investigation.Device history record of packaged needle (pn) batch 7139088, catalogue number 381344 and its assembled needle (an) batches 7111390 and 7139120, part number 8083545 was reviewed.No quality notification was raised for similar nonconformance during the production of this batch.Figure: returned samples.Both samples were subjected too visual inspection.No abnormalities were observed on both returned samples.Figure: no abnormalities observed.The oily substances on the surface of both catheters were subjected to fourier transform infrared spectroscopy test.The ftir results showed that the oily substance of the actual sample (sample in zip lock bag) had matched the catheter solvent used in the manufacturing facility.The ftir results showed that the oily substance of the representative sample (sample in unit package) had matched the catheter solvent used in the manufacturing facility.The nonconformance cannot be confirmed as the oily substances from both returned samples had matched with the catheter lubricant used in the manufacturing facility.Investigation conclusion: the root cause cannot be determined as the oily substances from both returned samples had matched with the catheter lubricant used in the manufacturing facility.

Brand Name
BD INSYTE ¿ IV CATHETER WINGED
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
MDR Report Key7298152
Report Number8041187-2018-00034
Device Sequence Number1847212
Product Code FOZ
UDI-Device Identifier30382903813446
UDI-Public30382903813446
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K151698
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 03/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Nurse
Device Expiration Date05/31/2022
Device Catalogue Number381344
Device Lot Number7139088
Initial Date Received by Manufacturer 02/01/2018
Supplement Date Received by Manufacturer02/01/2018
Initial Report FDA Received Date02/26/2018
Supplement Report FDA Received Date03/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;